Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 186, NWS Raleigh, NC

September 16, 2014Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 16, 2014, 4:46 PM EDT for Guilford County, North Carolina. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2014, 4:46 PM EDT (20:46 UTC)
Expired
Sep 16, 2014, 5:30 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 5:08 PM EDTTSTM WND DMG4 S Summerfield, NCTREES REPORTED DOWN AT HORSEPEN CREEK AND CARLSON DAIRY ROAD. 4 DIAMETER TREES SNAPPED.AND IN THE ROAD.
Sep 16, 5:15 PM EDTTSTM WND DMG4 Sse Summerfield, NCGUILFORD 911 REPORTED SEVERAL TREES DOWN NEAR THE INTERSECTION OF HORSE PEN CREEK ROAD AND BATTLEGROUND AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WUUS52 KRAH 162046
SVRRAH
NCC081-162130-
/O.NEW.KRAH.SV.W.0186.140916T2046Z-140916T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT TUE SEP 16 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 530 PM EDT

* AT 445 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED NEAR BELEWS LAKE...OR 8 MILES SOUTH OF MADISON...AND
  MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENSBORO...SUMMERFIELD...STOKESDALE...LAKE BRANDT...HAW RIVER
  STATE PARK...MONTICELLO...LAKE TOWNSEND MARINA...LAKE TOWNSEND...
  LAKE JEANETTE MARINA AND BELEWS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3625 7967 3623 7958 3602 7978 3617 8004
      3626 8004
TIME...MOT...LOC 2045Z 307DEG 20KT 3626 7997 
$$

DJF
3 follow-up statements
996 
WWUS52 KRAH 162105
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT TUE SEP 16 2014

NCC081-162130-
/O.CON.KRAH.SV.W.0186.000000T0000Z-140916T2130Z/
GUILFORD NC-
505 PM EDT TUE SEP 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN GUILFORD COUNTY...
 
AT 501 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DIME TO QUARTER SIZE HAIL AND A 
BRIEF PERIOD OF DAMAGING WIND GUSTS UP TO 60 MPH. THIS STORM WAS 
LOCATED NEAR GREENSBORO...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...SUMMERFIELD...STOKESDALE...LAKE BRANDT...HAW RIVER STATE
PARK...MONTICELLO...LAKE TOWNSEND MARINA...LAKE TOWNSEND AND LAKE
JEANETTE MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF OUTSIDE...MOVE INDOORS TO THE LOWEST FLOOR OF A HOME OR OTHER 
STURDY STRUCTURE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST 
LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE OFFICE IN RALEIGH.

&&

LAT...LON 3625 7967 3623 7958 3602 7978 3615 8000
      3616 8000 3620 7998 3623 7997 3626 7995
TIME...MOT...LOC 2101Z 307DEG 15KT 3614 7989 

$$

VINCENT
568 
WWUS52 KRAH 162111
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT TUE SEP 16 2014

NCC081-162130-
/O.CON.KRAH.SV.W.0186.000000T0000Z-140916T2130Z/
GUILFORD NC-
511 PM EDT TUE SEP 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN GUILFORD COUNTY...
 
AT 509 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS UP TO 60 
MPH. THIS STORM WAS LOCATED NEAR GREENSBORO...MOVING SOUTHEAST AT 15 
MPH.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...SUMMERFIELD...LAKE TOWNSEND MARINA...LAKE BRANDT...LAKE
TOWNSEND AND LAKE JEANETTE MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER IS SPOTTED...REPORT IT TO THE NATIONAL WEATHER 
SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR REPORT. THIS ACT 
MAY SAVE THE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3620 7976 3616 7965 3602 7978 3613 7997
      3617 7993 3620 7991 3621 7986 3622 7982
TIME...MOT...LOC 2109Z 311DEG 14KT 3612 7985 

$$

VINCENT
874 
WWUS52 KRAH 162131
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT TUE SEP 16 2014

NCC081-162137-
/O.EXP.KRAH.SV.W.0186.000000T0000Z-140916T2130Z/
GUILFORD NC-
531 PM EDT TUE SEP 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GUILFORD COUNTY WILL
EXPIRE AT 530 PM EDT...
    
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS RECENTLY WEAKENED 
AND SEVERE WEATHER IS NO LONGER EXPECTED AT THIS TIME. AS A 
RESULT...THE WARNING WILL BE ALLOWED TO EXPIRE. 

HOWEVER...DIME SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL REMAIN 
POSSIBLE WITH THIS STORM THROUGH 600 PM EDT AS IT TRACKS SOUTHEAST 
AT 20 TO 25 MPH TOWARD FOREST OAKS...PLEASANT GARDEN AND CLIMAX IN 
SOUTHEAST GUILFORD COUNTY.

LAT...LON 3620 7976 3616 7965 3602 7978 3613 7997
      3617 7993 3620 7991 3621 7986 3622 7982
TIME...MOT...LOC 2126Z 307DEG 20KT 3612 7985 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:05 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 16, 3:05 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT TUE SEP 16 2014

.SYNOPSIS...A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION
TONIGHT. COOL HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
NORTH ON WEDNESDAY... AND HOLD OVER THE AREA THROUGH THE REST OF THE
WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM TUESDAY...

THE LOW LEVEL TROUGH PERSISTS OVER THE ERN CWA THIS AFTERNOON...
WHILE THE INCOMING COLD FRONT IS STILL JUST NW OF NC. WE'RE ALREADY
STARTING TO SEE CONVECTION OVER THE WRN HALF OF NC... WHERE SURFACE
CAPE HAS RISEN TO 1000-2000 J/KG... ALTHOUGH EFFECTIVE SHEAR REMAINS
MARGINAL AT AROUND 20 KTS. THE MID LEVEL SHORTWAVE NOW MOVING INTO
THE TN VALLEY... ROTATING AROUND THE BASE OF THE LARGE CENTRAL/ERN
NOAM TROUGH... WILL SHIFT INTO THE SRN APPALACHIANS TOWARD
EVENING... THEN CROSS CENTRAL NC TONIGHT. WHILE PW VALUES WILL BUMP
UP TO NEAR 1.5" AS THIS WAVE APPROACHES... BOTH INSTABILITY AND
SHEAR ARE PROJECTED TO REMAIN MARGINAL AND CONFINED TO THE SOUTHERN
CWA. DEEP LAYER SHEAR OF JUST 20-25 KTS WILL ALSO BE BORDERLINE...
BUT GIVEN THE INVERTED-V PRESENTATION OF FORECAST SOUNDINGS
RESULTING FROM THE AFOREMENTIONED DOWNSLOPE DRYING AND SLIGHTLY
LOWER DEW POINTS... A FEW SHOWERS AND ISOLATED STORMS COULD STILL
PRODUCE STRONG GUSTY WINDS THROUGH THIS EVENING. WILL MAINTAIN
SCATTERED CONVECTION OVER THE WRN HALF OF THE CWA ONLY FOR THE NEXT
FEW HOURS... THEN SPREADING ESE OVER THE REST OF THE CWA THROUGH THE
NIGHT WITH THE BETTER COVERAGE OVER THE SOUTH AND LOWER COVERAGE
NORTH WITHIN THE MUCH LOWER INSTABILITY. OVERALL FORCING FOR ASCENT
WON'T BE VIGOROUS BUT WILL EXTEND THROUGH A DECENT DEPTH... WITH
UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE JETLET OFF THE
MIDATLANTIC COAST... MID LEVEL DPVA... AND LOWER LEVEL MASS
CONVERGENCE... SO EXPECT COVERAGE TO PEAK AT 30-40%. THE NOTABLY
COOLER AIR SHOULD TAKE AWHILE TO POUR INTO CENTRAL NC... SO EXPECT
LOWS TO RANGE FROM 62 NORTH TO 67 SOUTH. -GIH

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 305 PM TUESDAY...

THE COLD FRONT SHOULD SETTLE ALONG THE SOUTHERN END OF THE CWA BY
WED MORNING... WITH COOL HIGH PRESSURE NOSING INTO CENTRAL NC FROM
THE NORTH. PERSISTENT LOW LEVEL MOISTURE FLUX ALONG AND NORTH OF THE
FRONT SHOULD RESULT IN PROLONGED THICK LOW CLOUDS LASTING THROUGH
THE DAY WEDNESDAY. MODELS RETAIN AT LEAST LIGHT PRECIP OVER CENTRAL
NC WED... ESPECIALLY EAST WHERE DEEPER AND MORE PROFOUND ISENTROPIC
UPGLIDE IS LIKELY TO PERSIST. THE 850 MB TROUGH... CURRENTLY LAGGING
THE SURFACE FRONT AND NOW ENTERING THE OH VALLEY... WILL SLOWLY
TRACK TO THE SE THROUGH NC LATE WED... AND IT IS AHEAD OF THIS
FEATURE WHERE THE MOIST UPGLIDE IS EXPECTED TO LEAD TO PATCHY
SHOWERS OR DRIZZLE BACK IN THE MORE STABLE POOL. THE NAM AND GFS
BOTH INDICATE MODERATE INSTABILITY OVER THE SOUTHEAST CWA WED
AFTERNOON WITH A BIT MORE SUNSHINE THAN PLACES FURTHER NORTH AND
WEST... AND GIVEN THE DEGREE OF LINGERING LOW LEVEL MOISTURE COUPLED
WITH LAGGING DROP IN THICKNESSES (WARMER BOUNDARY LAYER) AND
INCOMING MID LEVEL DRY AIR... THIS THUNDERSTORM THREAT LOOKS
REASONABLE. WILL MAINTAIN LOW CHANCE POPS ACROSS THE AREA BUT A BIT
HIGHER IN THE SOUTHEAST. CONFIDENCE IN TEMPS IS VERY LOW CONSIDERING
THE DEPENDENCE ON HOW MUCH SUNSHINE WE'LL SEE. WILL STAY ON THE LOW
END OF STATISTICAL GUIDANCE... WITH HIGHS FROM 72 NW TO 80 SE. LOWS
57-63 WITH A GENERAL LOWERING TREND OF POPS AND CLOUDS FROM NW TO SE
OVERNIGHT AS THE 850 MB TROUGH DROPS SE THROUGH THE AREA. -GIH

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 240 PM TUESDAY...

THURSDAY THROUGH FRIDAY...A MID-LEVEL SHORTWAVE IS FORECAST BY BOTH
THE NAM AND THE GFS TO MOVE THROUGH CENTRAL NORTH CAROLINA THURSDAY.
LIFT ON THE GFS IS WEAK WITH LITTLE OR NO JET SUPPORT...WHILE THE
NAM SHOWS JUST A LITTLE GREATER LIFT PARTICULARLY THROUGH 18Z MAINLY
OVER EASTERN PARTS OF CENTRAL NORTH CAROLINA. ADDITIONALLY... THE
GFS FORECASTS AN 850MB THETA-E TROUGH OVER THE EASTERN PART OF
CENTRAL NORTH CAROLINA FOR MUCH OF THURSDAY UNDER LIMITED MID- AND
UPPER-LEVEL MOISTURE...WITH PRECIPITABLE WATER VALUES FROM THURSDAY
THROUGH FRIDAY MOSTLY BETWEEN 1 AND 1.25 INCHES...OR BASICALLY
NORMAL AT MOST. GFS BUFR SOUNDINGS ARE CAPPED TO DEEP CONVECTION
WHILE THE NAM...WITH GREATER LOW-LEVEL MOISTURE...HAS WEAK
INSTABILITY THURSDAY. A SLIGHT CHANCE OF SHOWERS WAS ALREADY IN THE
FORECAST MAINLY EAST OF U.S. 1 FOR THURSDAY AND WILL RETAIN THIS FOR
NOW...ANTICIPATING THAT THE SENSIBLE WEATHER COULD END UP BEING
PATCHY LIGHT RAIN OR DRIZZLE THURSDAY MORNING WITH SCATTERED
AFTERNOON SHOWERS OVER THE FAR EAST PART OF CENTRAL NORTH CAROLINA
OR JUST EAST OF THE AREA THURSDAY AFTERNOON IN BETTER INSTABILITY
AND BETTER FORECAST 850MB LIFT. IF NAM BUFR SOUNDINGS ARE CORRECT...
MORNING CLOUDS COULD BE SLOW TO ERODE AND AS SUCH TEMPERATURES ARE
AGAIN A CHALLENGE...BUT FOR THIS FORECAST WILL OPT FOR A BLEND OF
THE MAV AND MET MOS GUIDANCE FOR HIGHS IN THE UPPER 70S.

OVERNIGHT THURSDAY BOTH THE NAM AND THE GFS BUFR SOUNDINGS ACROSS
MOST OF CENTRAL NORTH CAROLINA SUGGEST SOME MOISTENING OF THE AIR
MASS NEAR THE 850MB LEVEL...SUCH THAT AREAS OF SC MAY RESULT IN A
PARTLY TO AT TIMES MOSTLY CLOUDY SKY IN THE NORTHEAST FLOW. FOR
OVERNIGHT LOWS...LEANED TOWARD THE HIGHER END OF GUIDANCE...MOSTLY
CLOSER TO THE MAV...FOR LOWS 56 TO 62. ON FRIDAY...SURFACE HIGH
PRESSURE BUILDS IN AND MLCAPE AROUND 1KM DOES NOT REGISTER...WITH
LIFTED INDICES AT OR ABOVE ZERO VIRTUALLY ACROSS CENTRAL NORTH
CAROLINA AND CAPPED BUFR SOUNDINGS. CONCERN AGAIN IS THE DEGREE OF
RESIDUAL LOW-LEVEL MOISTURE...GREATER ON THE NAM AND LESS ON THE
GFS. SUITE OF MULTIPLE GUIDANCE HIGH TEMPERATURES ARE QUITE
VARIABLE...RANGING FROM LOWER TO MID 70S TO AT OR JUST ABOVE 80.
1000 TO 850MB THICKNESSES SUGGEST VALUES ABOUT TWO OR THREE DEGREES
COOLER ON FRIDAY THAN ON THURSDAY...AND CONSIDERING THE HIGH
BUILDING IN AND EXPECTING AT LEAST SOME CLOUDS...POSSIBLY ADVECTING
IN FROM THE EAST DURING THE DAY AS THE GFS FORECASTS AN INCREASE IN
850MB MOISTURE FROM THAT DIRECTION...WILL SHOW HIGHS NEAR OR A
CATEGORY BELOW THOSE OF THURSDAY...MID TO UPPER 70S.

FOR THE PERIOD FRIDAY NIGHT THROUGH TUESDAY...BROAD TROUGHINESS IS
EXPECTED ALOFT THROUGH THE WEEKEND. THERE IS SOME UNCERTAINTY AS TO
HOW FAR WEST WEAK MID-LEVEL LOW PRESSURE WILL GET LATE IN THE
WEEKEND...WITH THE ECMWF SHOWING A STEADY TREND WEST OVER MOST OF
THE LAST FOUR RUNS FROM 16/00Z PRIOR...AND MORE MOISTURE OVER THE
EASTERN THIRD OF THE STATE...WHILE THE GFS HAS BEEN MORE OFFSHORE
AND DRIER OVER LAND. A LOT OF THE DETAILS WILL DEPEND ON THE TIMING
AND STRENGTH OF THE LONG-TERM FORECAST OF A STRENGTHENING MID-LEVEL
WAVE OVER THE NORTHERN ROCKIES DURING THE WEEKEND WHICH THEN
INTENSIFIES OVER THE GREAT LAKES. IT SHOULD BE NOTED THAT THE 16/12Z
GFS HAS TRENDED MARKEDLY EAST AND DRIER. FOR THIS FORECAST...THE
PREPONDERANCE OF THE EVIDENCE SUGGESTS DRY CONDITIONS FRIDAY NIGHT
THROUGH SATURDAY...THEN AT LEAST AN INCREASE IN HIGH CLOUDS SUNDAY
AS SUPPORTED BY THE DRIER GFS. WILL ALSO KEEP SUNDAY DRY...THEN
FORECAST A CHANCE OF SHOWERS OVER ALL OF CENTRAL NORTH CAROLINA
ALONG AND BEHIND A COLD FRONT BY MONDAY NIGHT. BOTH THE GFS AND THE
ECMWF MOSTLY AGREE ON DIMINISHING QPF AS THE FRONT APPROACHES THE
STATE MONDAY...WITH LIMITED GULF INFLOW TOWARD THE FRONT. GENERALLY
LIGHT POST-FRONTAL QPF MAY BE THE PRIMARY RESULT WITH A SLIGHT
CHANCE OF SHOWERS FOR NOW TUESDAY ANTICIPATING THAT THE FRONTAL
PROGRESS SOUTH SHOULD SLOW IN SOUTHWEST TO WEST-SOUTHWEST FLOW
ALOFT. HIGH TEMPERATURES OVERALL EXPECTED TO BE IN THE 70S DURING
THE LATTER PART OF THE LONG-TERM PERIOD...POSSIBLY A SMATTERING OF
LOWER 80S MOST PARTICULARLY ON MONDAY SOUTH OF U.S. 64 BASED ON THE
CURRENT TIMING OF THE SURFACE FRONT. LOW TEMPERATURES MOSTLY MID 50S
TO AROUND 60...EXCEPT MAINLY LOWER TO MID 60S SUNDAY NIGHT IN
ADVANCE OF THE COLD FRONT.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 150 PM TUESDAY...

EARLIER SUB-VFR CONDITIONS HAVE IMPROVED TO VFR AREAWIDE. THESE VFR
CONDITIONS ARE EXPECTED TO DOMINATE THROUGH THIS EVENING... BUT WILL
BE FOLLOWED BY A TREND TO MVFR CIGS/VSBYS (AND POTENTIALLY SLIPPING
TO IFR AT TIMES) GRADUALLY STARTING AFTER 05Z TONIGHT.

A WEAK SURFACE TROUGH EXTENDS THROUGH ERN NC... WITH LIGHT AND
VARIABLE WINDS OVER CENTRAL NC. A COLD FRONT LOCATED NW OF NC WILL
CONTINUE MOVING TOWARD THE SE THEN SOUTH THROUGH THE STATE TONIGHT.
FRONTAL PASSAGE IS EXPECTED AT INT/GSO SOON AFTER 05Z... AT RDU/RWI
SOON AFTER 07Z... AND AT FAY SOON AFTER 10Z TONIGHT. LIGHT/VARIABLE
WINDS WILL SWING AROUND TO NW THEN NE... AND REMAIN FROM THE NE AT 7-
10 KTS AFTER SUNRISE WED AT ALL SITES. AFTER FRONTAL PASSAGE... WITH
THE EXCEPTION OF FAY WHICH HAS A LOWER CHANCE OF SUB-VFR
CONDITIONS... THE REST OF CENTRAL NC TAFS WILL SEE MVFR CLOUDS
DEVELOP OVERNIGHT... SUCH THAT BY SUNRISE... INT/GSO/RDU/RWI SHOULD
ALL HAVE CIGS AROUND 1000-1500 FT AGL... POSSIBLY FALLING LOWER WED
MORNING.

LOOKING BEYOND 18Z WED... SUB-VFR CONDITIONS AT INT/GSO/RDU/RWI ARE
EXPECTED TO LAST THROUGH WED NIGHT... LIFTING AND MIXING OUT TO VFR
DURING THU MORNING. PATCHY DRIZZLE WILL BE POSSIBLE WED
EVENING/NIGHT. AFTER MIDDAY THU... EXPECT QUIET WEATHER AS HIGH
PRESSURE BUILDS IN FROM THE NORTH. THIS HIGH PRESSURE AREA WILL
SLIDE OFFSHORE YET CONTINUE TO EXTEND SOUTHEASTWARD OVER CENTRAL NC
HEADING THROUGH THE WEEKEND... BRINGING GENERALLY DRY WEATHER AND
VFR CONDITIONS THROUGH SUNDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...DJF
AVIATION...HARTFIELD
Hazardous weather outlook, Sep 16, 10:29 AM EDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1029 AM EDT TUE SEP 16 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-171000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1029 AM EDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STORMS ARE POSSIBLE LATER THIS AFTERNOON THROUGH THIS
EVENING... MAINLY SOUTH OF HIGHWAY 64. ANY STORMS THAT FORM MAY
PRODUCE STRONG WIND GUSTS OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 16, 4:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT TUE SEP 16 2014

NCZ021-022-162115-
GUILFORD-FORSYTH-
436 PM EDT TUE SEP 16 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
GUILFORD AND NORTHEASTERN FORSYTH COUNTIES UNTIL 515 PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BELEWS LAKE...OR NEAR MADISON...MOVING
SOUTHEAST AT 25 MPH.

IF THE STORM MAINTAINS ITS STRENGTH AS IT MOVES SOUTHEAST...HAIL UP
TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...STOKESDALE...LAKE BRANDT...BELEWS
LAKE...LAKE TOWNSEND...LAKE JEANETTE MARINA...BELEWS CREEK AND HAW
RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE IF A STORM MOVES NEARBY
OR OVERHEAD. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING
DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3624 7963 3604 7990 3624 8013 3626 8012
      3626 8001
TIME...MOT...LOC 2034Z 307DEG 21KT 3631 8002

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 4:36 PM EDTSpecial Weather StatementRAHGuilford39 min
Sep 16, 5:33 PM EDTSpecial Weather StatementRAHGuilford42 min
Sep 16, 5:37 PM EDTSpecial Weather StatementRAHGuilford38 min
Sep 16, 6:44 PM EDTSpecial Weather StatementRAHRandolph46 min
Sep 16, 7:08 PM EDTSevere Thunderstorm WarningRAHRandolph27 min
Sep 16, 7:16 PM EDTSevere Thunderstorm WarningRAHDavidson44 min
Sep 16, 7:38 PM EDTSpecial Weather StatementRAHChatham52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.